MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 55MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 55MM; SCREW, FIXATION, BONE
Model Number 204.855
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: hrs, jds.Initial reporter is a synthes employee the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during incoming receipt of a replenishment order, it was observed that cortex screw self-tapping had two (2) parts in the bag when there should have been one (1) part.There was no patient involvement.This report is for a cortex screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: manufacturing location: monument.Manufacturing date: 12-mar-2019.Part number: 204.855, 3.5mm cortex screw self-tapping 55mm.Lot number: h848886 (non-sterile).Lot quantity: (b)(4).Note: original lot quantity was (b)(4) pieces.There was a 2 piece weight variance recorded on the traveler leaving the final lot quantity at (b)(4) pieces.Work order traveler met all inspection acceptance criteria.Inspection sheet, final inspection ns070756 rev a met all inspection acceptance criteria.Packaging label log (pll) lppf rev e was reviewed and determined to be conforming.A total of (b)(4) labels were printed; (b)(4) were used on packaging, 1 was used on the pll and 1 label was destroyed.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review 19-jul-2019.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Investigation performed at: monument.Background: it was reported that on an unknown date, during incoming receipt of a replenishment order, it was observed that cortex screw self-tapping had two (2) parts in the bag when there should have been one (1) part.There was no patient involvement.This complaint involves one (1) device.Investigation flow: labeling and packaging.Visual inspection: as received: package was returned for evaluation and examined.There are two screws inside package.Package was sealed and no holes were visible in package.Package has the correct lot and part number.Complaint condition is therefore confirmed.Dimensional inspection: received bag was measured against the drawing and it meets specification.Document/ specification review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The product review supports the complainant¿s description of the complaint condition therefore this is a confirmed compliant.Investigation conclusion: a review of the manufacturing history for this part does show a one piece count discrepancy at the packaging step.This could indicate that one package in the lot could potentially contain more than one screw and the operator would be responsible to review that package for this condition.The cause of the complaint condition would be determined as operator error in which the operator did not thoroughly review the packages during the processing of this lot.Nc (b)(4) has been initiated for this lot.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 55MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8875120
Report Number2939274-2019-59589
Device Sequence Number2754732
Product Code HWC
UDI-Device Identifier10886982146472
UDI-Public(01)10886982146472
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.855
Device Catalogue Number204.855
Device Lot NumberH848886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/06/2019
Patient Sequence Number1